MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number 7-10018/DBP-200SOLID145
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code: appropriate term/code not available.Suggested code: difficulty advancing/withdrawing the device.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.
 
Event or Problem Description
During a case with a peripheral diamondback orbital atherectomy device (oad), a 6fr sheath was used in the common femoral artery in a female patient with a target lesion in the left illiac artery.The oad shaft could not be advanced into the lesion from the common femoral artery, and a radial approach was used to continue the procedure.The oad stopped spinning during the procedure.Difficulty was encountered when removing the oad from the patient.A possible type a vessel dissection was noted in the external illiac vessel.The lesion and possible dissection were stented, and the procedure was completed with a 30-40 minute delay due to the reported issues.The patient was well following the procedure.
 
Additional Manufacturer Narrative
When tested the oad functioned as intended with no anomalies noted.Elongation damage was observed on the driveshaft during visual inspection.While it is possible the damage may have been caused by handling and manipulation during the procedure, the cause of the damage could not be conclusively determined.At the conclusion of the failure analysis investigation the event could not conclusively be confirmed through analysis.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7821921
Report Number3004742232-2018-00268
Device Sequence Number11091149
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)200131(10)214046
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number7-10018/DBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number214046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;